Aa
Aa
A
A
A
Close
Avatar universal

allergic reactions

My daughter has been taking Keflex for a bad case of strep throat.  She has been taking it for 3 days now.  All of a sudden tonight she broke out in a rash that started on the inside of her thighs and worked its way up to her face.  It was also itching her really bad.  My question is could it be an allergic reaction to the medicine since she had been taking it for three days with no problems or is it something else?
2 Responses
Sort by: Helpful Oldest Newest
361951 tn?1220578983
It could be a reaction.  2 of my kids are allergic to amoxicillin and in both cases symptoms did not show until after taking the meds for over 1 week.  They broke out in hives.

I would not have your daughter take another dose before speaking to her doctor.  It's best to have benadryl on hand as a precaution.  Watch for signs of any signs of breathing difficulty, in which case call 911.  

The rash might be completely unrelated, but better to be prepared in case it is an allergy.  Good luck.
Helpful - 0
649909 tn?1224500998
I just read your question about the possible allergic reaction to Keflex.  I had previously taken Keflex for mononucleosis at the age of 18 and and other things during my early 20's and never had a problem.  A few years later when i was 28 I took it again.  I had a terrible reaction.  I had very large raised hives that started on the tops of my thighs, inside my arms and up my neck.  My eyes were swollen and breathing became a task.  I double dosed benendryl and went to ER.  They told me it was a possible reaction to Keflex but since I had taken it in the past most likely I had came in contact with something else that caused it.   Well a couple months later I had a bad sinus infection.  I took 1 of the Keflex knowing that I may very well indeed have a reaction to it and I sure did!  It was terrible.  I can't even smell the stinking stuff without itiching now.  You might call her physician and see if they could switch her to another antibiotic.    
Helpful - 0
Have an Answer?

You are reading content posted in the General Health Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
80052 tn?1550343332
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.